Georgia, 2012Damaging Wind in Georgia, May 4, 2012
May 4, 2012 · NWS CAE · 1 event in 1 county or zone
An isolated thunderstorm in Burke County took down a rotten tree on a home and did minor damage to the roof.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm in Burke County took down a rotten tree on a home and did minor damage to the roof.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 4, 4:20 PM EST, 10 minutes earlier.
Area forecast discussion, May 4, 4:20 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
520 PM EDT FRI MAY 4 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL MOVE SOUTHWARD
PROVIDING A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. A FRONT WILL COME THROUGH SATURDAY AND SATURDAY
NIGHT...PROVIDING AN INCREASED CHANCE OF SHOWERS AND
THUNDERSTORMS. THE FRONT WILL SLOWLY PUSH TO OUR SOUTH AND WEST
SUNDAY. ANOTHER FRONT WILL MOVE THROUGH MID WEEK.
&&
.NEAR TERM /TONIGHT/...
THE THREAT FOR PRECIPITATION WILL END THIS EVENING AS WEAK SHORT
WAVE MOVES EAST OF THE AREA. DO NOT SEE MUCH IN THE WAY OF FOG
FORMATION OVERNIGHT AS SFC WINDS STAY UP JUST A BIT WITH A 20-25
KT NOCTURNAL JET. LOWS TONIGHT WILL FALL ONLY INTO THE MIDDLE 60S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
ON SATURDAY WITH MID/UPPER FLOW NOW FROM THE NORTHWEST...ANOTHER
UPPER DISTURBANCE ALONG WITH A SURFACE BOUNDARY WILL MOVE
SOUTHEAST ACROSS THE REGION. MODELS DIFFERING ON SPEED OF THIS
SYSTEM WITH THE NAM BEING THE FASTEST AND THE ECMWF BEING THE
SLOWEST. BY SUNDAY...THESE FEATURES WILL HAVE MOVED MAINLY SOUTH
OF THE CWA AS SURFACE WINDS COME AROUND TO THE NORTH/NORTHEAST.
WILL CONTINUE WITH A CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF THE PERIOD. ALTHOUGH WILL LOWER
POPS A BIT BY SUNDAY WITH SYSTEM/BOUNDARY ACROSS THE CSRA/SOUTH OF
THE CWA. SPC DAY 3 HAS REMOVED THE MENTION OF SLIGHT RISK OF
SEVERE...BUT DO HAVE AN AREA OF SEE TEXT JUST TO OUR WEST ACROSS
AL/GA. TEMPERATURES WILL REMAIN MUCH ABOVE NORMAL ON
SATURDAY...BUT WITH DISTURBANCE/SURFACE BOUNDARY MOVING SOUTH OF
THE REGION ON SUNDAY TEMPERATURES WILL FALL INTO THE LOWER/MIDDLE
80S BY SUNDAY. OVERNIGHT LOWS WILL BE CLOSE TO A CONSENSUS OF THE
GUIDANCE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A CHANGE IN THE ABOVE NORMAL TEMPERATURES LOOKS IN STORE FOR THE
AREA DURING THE EXTENDED PERIOD AS TEMPERATURES WILL RETURN TO
MORE NORMAL READINGS. AT THE SURFACE...MODELS INDICATE THAT THE
BOUNDARY WILL BE SOUTH OF THE REGION ON MONDAY AS SURFACE WINDS
WILL BE FROM THE NORTHEAST/EAST. BY MONDAY NIGHT INTO
TUESDAY...FRONT WILL BEGIN MOVING BACK NORTHWARD AS A WARM FRONT.
BOTH GFS/ECMWF SHOW THIS TREND...HOWEVER THE GFS IS THE FASTER OF
THE TWO MODELS. BY WEDNESDAY AND THURSDAY A COLD FRONT WILL
APPROACH AND MOVE THROUGH THE REGION. MODEL DIFFERENCES REALLY
BEGIN TO SHOW BY TUESDAY WITH SPEED OF NEXT SYSTEM APPROACHING FOR
WED/THU. GFS HAS SYSTEM THROUGH THE AREA AND OFF THE COAST BY
WEDNESDAY NIGHT. THE ECMWF IS MUCH DEEPER WITH UPPER LEVEL SYSTEM
AND DOES NOT PUSH FRONT ACROSS THE CWA UNTIL THURSDAY AND BEYOND.
WITH FRONT IN THE AREA FOR MONDAY AND MOVING NORTHWARD HAS A WARM
FRONT INTO TUESDAY...THEN SYSTEM APPROACHING FOR WED/THU. WILL
KEEP A MENTION OF SLIGHT CHANCE/CHANCE POPS INTO THU...BY DRY FRI
AS HIGH PRESSURE BUILDS INTO THE AREA. AT THIS TIME...BEST CHANCE
APPEARS TO BE TUE/TUESDAY NIGHT. OVERALL LEANED CLOSER TO HPC
GUIDANCE WITH TIMING OF FRONTS AND TEMP FORECASTS. EXPECT TEMPERATURES TO
COOL DOWN WITH INCREASED CLOUD COVER AND CHANCES FOR
PRECIPITATION...TEMPERATURES SHOULD MAINLY RANGE BETWEEN 80 AND 85
DEGREES THROUGH THE PERIOD WITH OVERNIGHT LOWS IN THE MIDDLE 50S
TO MIDDLE 60S.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR FORECAST THROUGH THE EVENING. SCATTERED SHOWERS OR
THUNDERSTORMS POSSIBLE THROUGH THE EVENING. COVERAGE AND CONFIDENCE
NOT HIGH ENOUGH TO MENTION SHOWERS/TSTMS IN TAFS AT THIS TIME.
CONVECTION WILL DIMINISH AFTER SUNSET. SHOULD SEE MVFR FOG AT
KAGS/KOGB 09Z-13Z SATURDAY. SCATTERED CONVECTION TO DEVELOP SATURDAY
AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTH.
EXTENDED AVIATION OUTLOOK SATURDAY THROUGH TUESDAY...CONVECTION
POSSIBLE SATURDAY AFTERNOON AND EVENING.
&&
.EQUIPMENT...
THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN COLUMBIA SC WILL BE
OUT OF SERVICE THIS WEEK TO UPGRADE TO DUAL POLARIZATION TECHNOLOGY.
PLEASE REFER TO NEIGHBORING RADARS FOR COVERAGE.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, May 4, 3:50 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
450 AM EDT FRI MAY 4 2012
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-050850-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA-
EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK-
MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
450 AM EDT FRI MAY 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Burke
- When
- May 4, 4:30 PM EST
- Where
- Burke County, 0.58 mi E of Waynesboro
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.080, -82.010
Fire chief reported a rotten tree toppled a tree onto a home causing minor damage to the roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Ohio, May 4 to 5, 20121 death · $760,000 · 50 kt wind · 7 events
- Hail in Nebraska, May 4, 2012$6.8 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in Texas, May 4, 2012$159,000 · 1.75 in hail · 37 events
- Flash Flooding in West Virginia, May 4 to 5, 2012$308,000 · 3 events
- Tornadoes and Hail in Minnesota, May 4, 2012$250,000 · EF0 · 5 events
- Tornado and Hail in Iowa, May 4, 2012$55,000 · EF1 · 10 events
- Flash Flooding and Flood in Ohio, May 4, 2012$101,000 · 1.25 in hail · 14 events
- Hail and Damaging Winds in Kansas, May 4, 2012$94,000 · 61 kt wind · 9 events
- Flash Flood and Hail in Ohio, May 4, 2012$50,000 · 1 in hail · 2 events
- Hail in Nebraska, May 4, 20122.75 in hail · 25 events
- Hail and Damaging Wind in Iowa, May 4, 2012$22,000 · 1 in hail · 8 events
- Tornadoes and Hail in Iowa, May 4, 2012$5,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369856.